Alert archive / Massachusetts / Snow Squall Warnings in 2018
Snow Squall Warning 13, NWS Albany, NY
NWS Albany, NY issued this snow squall warning at Dec 17, 2018, 9:22 PM EST for Berkshire County, Massachusetts. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 17, 2018, 9:22 PM EST (02:22 UTC)
- Expired
- Dec 17, 2018, 10:00 PM EST
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Berkshire County, MA
The radar
The Albany radar (KENX), 88 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434
WWUS51 KALY 180224
SQWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Albany NY
922 PM EST Mon Dec 17 2018
MAC003-180300-
/O.NEW.KALY.SQ.W.0013.181218T0222Z-181218T0300Z/
Berkshire MA-
922 PM EST Mon Dec 17 2018
The National Weather Service in Albany has issued a
* Snow Squall Warning for...
Southern Berkshire County in western Massachusetts...
* Until 1000 PM EST.
* At 922 PM EST, a dangerous snow squall was located over Lenox, or 7
miles south of Pittsfield, moving southeast at 50 mph.
HAZARD...Poor visibility in heavy snow and blowing snow. Wind
gusts up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
The snow squall will effect interstate 90 in southwest
Massachusetts.
This snow squall will be near...
Becket around 930 PM EST.
Otis around 940 PM EST.
Other locations impacted by this snow squall include Barkerville,
Mahkeenac Heights, New Boston, Tyringham, North Otis, Washington,
Glendale, Tanglewood, New Lenox and Williamsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4229 7344 4250 7336 4236 7306
4233 7306 4231 7303 4231 7300 4225 7300
TIME...MOT...LOC 0222Z 305DEG 44KT 4235 7325
$$
JEC1 follow-up statement
952
WWUS51 KALY 180250
SQWALY
Snow Squall Warning
National Weather Service Albany NY
950 PM EST Mon Dec 17 2018
MAC003-180300-
/O.CON.KALY.SQ.W.0013.000000T0000Z-181218T0300Z/
Berkshire MA-
950 PM EST Mon Dec 17 2018
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 1000 PM EST FOR
SOUTHERN BERKSHIRE COUNTY...
At 950 PM EST, a dangerous snow squall was located over Russell, or
near Westfield, moving southeast at 50 mph.
HAZARD...Poor visibility in heavy snow and blowing snow. Wind gusts
up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
This snow squall will remain over mainly rural areas of southern
Berkshire County, including the following locations... Risingdale,
West Stockbridge Center, Stockbridge, Otis Wood Lanes, New Boston,
Tyringham, Glendale, Hephzibah Heights, Williamsville and Larrywaug.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Consider avoiding or delaying travel until the snow squall passes
your location. If you must travel, use extra caution and allow extra
time. Rapid changes in visibility and slick road conditions may lead
to accidents.
If traveling on a highway, find the nearest exit or rest area and
park safely away from traffic. Allow snow squalls to pass before
attempting to resume travel.
&&
LAT...LON 4215 7303 4215 7307 4212 7306 4211 7307
4209 7307 4229 7344 4235 7342 4218 7302
TIME...MOT...LOC 0250Z 305DEG 44KT 4215 7287
$$
JECWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this snow squall warning went out at Dec 17, 7:15 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Dec 17, 7:15 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 715 PM EST Mon Dec 17 2018 .SYNOPSIS... A strong cold front will move across the region tonight with isolated to scattered snow showers. Blustery and cold conditions will occur overnight into Tuesday in the wake of the front. High pressure will build in from the Great Lakes Region Tuesday night into Wednesday with temperatures rising back to seasonal levels. The next period of unsettled weather returns Thursday night into early in the weekend with the next storm system. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... As of 715 PM EST...Snow showers have organized into a band of moderate to occasionally heavy snow with embedded squalls in the central Mohawk Valley southeastward into the Helderbergs. It appears there is increasing low level convergence along a secondary cold front moving through the region. Based on the appearance of the band on radar, it is also likely some lake Ontario moisture is playing a role with organization and intensity. We have issued a Snow Squall Warning and Special Weather Statement to account for this area of snow showers and squalls and increased snow amounts slightly in this area to mention a quick 1-2" possible. There is also a strong mid and upper level short-wave seen in the water vapor loop moving east of Georgian Bay. Sfc dewpts fall off into the teens and the winds will further shift to the northwest when this boundary and disturbance moves through. Snow showers and isolated squalls will continue through around 10 PM over mainly the western Adirondacks, Mohawk Valley, Helderbergs and northern Catskills. The low-level and boundary layer flow shifting to the northwest will favor some narrow fragmented multibands. Snow accumulations will range from a few tenths of an inch to perhaps a couple of inches in areas that see the most persistent snow showers. Also, some W/NW flow upslope snow showers are possible along the western spine of the southern Greens/northern Berkshires/northern Taconics early this evening with the frontal passage an in its wake briefly, but the NAM/GFS latest Froude numbers favor the 1-2 range in these locations, which is fairly unblocked where pcpn falls close to the mountain ridge or on the lee side. Some light accums in the few tenths to inch or so range are possible tonight. Some of the snow showers or flurries may get into the Capital Region and Upper Hudson Valley, as well as the Taconics, but accumulations will be light with a coating to a few tenths of an inch. It will be blustery tonight in the wake of the frontal passage and the sfc pressure gradient strengthening between low pressure near the Canadian Maritimes and high pressure over south central Ontario. The 925 hPa winds increase to 25-35 kts. We may mix some wind gusts of 30-35 kts in the 1-2 kft AGL layer to the sfc, but it will be at night and partly to mostly cloudy, so expect northwest winds of 15 to 25 mph with some gusts in the 25-35 mph range (possibly a few gusts around 40 mph in the highest terrain). H850 temps fall to -9C to -12C tonight, as well as the H850 temps to -13C to -17C. Lows due to the strong cold advection will be upper teens to lower 20s in the lower elevations, and single digits to mid/upper teens over the hills/mtns. Wind chills fall into the single digits/lower teens with some below zero readings over the higher terrain. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... Tomorrow...Blustery and cold conditions will prevail with northwest flow aloft, as the upper level trough continues to move downstream. The subsidence inversion lowers quickly in the morning which ends any lake effect or upslope snow showers and flurries. Good mixing/transport of momentum from aloft, and a decent pressure gradient between the sfc anticyclone ridging in from the west, and the departing cyclone near the Canadian Maritimes will allow for NW/N winds of 10-25 mph with some gusts in the 30-35+ mph range. We went closer to the colder EC MOS temps, and the blend which was about 5 degrees colder than the MAV and MET MOS values. Partly/mostly cloudy conditions trend to partly/mostly sunny with the sfc high building. The H850 temp anomaly of 1 to 2 STD DEVS below normal on the GEFS will only be over the region for a day. Highs will run 5-10 degrees below normal with highs in the mid and upper 20s in the valleys, except the mid Hudson Valley/NW CT where a few lower 30s are possible, and mid teens to lower 20s over the mountains. Tue night...High pressure builds in from the eastern Great Lakes Region and Midwest over the Northeast with clear/mostly clear skies and diminishing winds to light to calm. Excellent radiational cooling is likely with lows falling into the single digits and teens, though a few below zero readings are possible in the southern Adirondacks where the snow pack is a bit deeper. Wed-Wed night...Temps moderate back closer to seasonal levels with high pressure building in from the south and east with fair weather and sunshine. Increasing mid and upper level heights will be working into the region. H850 temps rise back to 0C to +3C. A light south/southeast return flow occurs with the sfc high drifting offshore. Highs will be in the upper 20s to upper 30s over the forecast area with a few 40F readings possible in the mid Hudson valley. If the winds decouple Wed night temps could fall off early into the upper teens to lower to mid 20s. Some cirrus moving in with the increasing low and mid level warm advection, may allow temps to rise slightly overnight, after dropping off early. && .LONG TERM /THURSDAY THROUGH MONDAY/... The period starts out on Thursday with models in good agreement indicating a highly amplified flow patter with an upper level ridge axis positioned along the mid Atlantic and New England coast, and a deep upper level trough/closed low over the ARKLATEX region. Through the day Thursday, our area will still be under the influence of the upper ridge, with a light S-SW flow. This will result in dry conditions and temperatures warming into the upper 30s to mid 40s across much of the region. Unsettled weather is then expected to arrive Thursday night, as the aforementioned upper low pushes eastward across the Gulf Coast states, with the large amplitude trough results in considerable strengthening of S-SE flow aloft along the east coast into our region. Strong diffluence aloft and low-level moisture flux will likely result in widespread precipitation to develop and affect the entire region. Surface temps may start out around or slightly below freezing in some of the typical sheltered higher elevation valleys, which could result in a brief period of freezing rain at the onset. However, the bulk of the precip type for most of the area should be plain rain as temps warm through the 30s Thursday night. Two main concerns with the system are the potential for heavy rainfall and also strong S-SE winds. The time frame for moderate to heavy rainfall looks to be late Thursday night through much of Friday, as the closed low tracks northward along or just west of the southern/central Appalachians and the system's occluded front only gradually pushes eastward during this time. the 12Z GEFS is forecast a surge of at least +3 to +4 STDEV moisture flux at 850 mb, with PWAT of around +2 to +3 STDEV and easterly/southerly wind anomalies of between +2 to +4 STDEV. This points to not only a heavy rain threat, but also potential for flooding given temps expected to warm into the 40s to perhaps 50s in some areas, with QPF and snowmelt possibly both contributing factors to runoff. This will have to be watched, as some guidance is suggesting 1-2 inches of rainfall with this system. The strong S-SE winds may require wind headline for favored areas that typically mix down strong wind in this type of flow regime, such as the Taconics, southern Greens and Berkshires. The upper low is forecast to move through Friday night into Saturday, with a trailing cold front associated with the surface low tracking NE across southern Quebec. GFS/ECMWF are in fairly good agreement with regards to the synoptic scale features, but differ with smaller scale details, including QPF. Once the cold front moves through, ptype will transition to snow showers in the mountains and rain/snow showers in valleys based on diurnal trends Saturday through Sunday. Best chances for additional precip will be across the higher terrain of the western Adirondacks and southern Greens. Zonal flow within a broad upper level trough is expected to set up for Sunday night early next week, with possible short wave passage on Monday may result in some light snow or snow showers. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... An upper level disturbance and a cold front will move across eastern NY and western New England through this evening. Blustery and cold conditions in the wake of the arctic cold front will persist overnight into tomorrow. Watching an area of snow showers with embedded squalls across the higher terrain west of KALB early this evening. Some of these snow showers should make it to KALB with mainly MVFR and possibly brief IFR conditions through around 02Z or 03Z. Snow showers will also affect KPSF due to upslope flow with MVFR and occasional IFR conditions within the most persistent snow showers through around 04Z. Snow showers generally expected to remain north of KPOU and south of KGFL. Snow showers should end by midnight, as the cold front pushes south of the region and drier air starts to work in. VFR conditions will return. Cloud cover will gradually decrease late tonight into Tuesday morning. Winds will be northwest around 13-18 kt with gusts of 20-30 kt through much of the next 24 hours. Outlook... Tuesday Night to Thursday: No Operational Impact. NO SIG WX. Thursday Night: High Operational Impact. Definite RA. Friday:High Operational Impact. Definite RA. Friday Night: Moderate Operational Impact. Likely SHRA. Saturday: Moderate Operational Impact. Chance of SHRA. && .HYDROLOGY... No significant hydro problems are expected into Thursday. A arctic cold front will bring some isolated to scattered snow showers to the region tonight. Snowfall amounts will be light, and liquid equivalent amounts will be a few hundredths to a tenth of an inch of less. Flows will continue to lower tonight in the colder air mass. Cold and dry weather is expected Tuesday into Thursday (Temps well below freezing each night). Below normal temps tonight into Thursday morning will allow some ice to form and thicken on rivers, lakes, streams, creeks, and ponds. A storm system will bring a widespread steady, soaking rainfall to the region for Thursday night through Friday. There is still some uncertainty regarding exact amounts, but current guidance forecasts show an inch or more of rain is possible, with some enhanced higher amounts across the mountains. This would allow for at least within bank rises on rivers and streams, especially considering there may be some snow melt due to mild temperatures, and strong southeast winds as well. It's still unclear if this runoff would be enough to cause any flooding, as it will ultimately depend on just how much rainfall occurs. The latest MMEFS guidance has a few points get to alert or caution stage. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Wasula NEAR TERM...JPV/Wasula SHORT TERM...Wasula LONG TERM...JPV AVIATION...JPV/Wasula HYDROLOGY...Frugis/Wasula
Hazardous weather outlook, Dec 17, 7:20 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 720 PM EST Mon Dec 17 2018 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181200- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 720 PM EST Mon Dec 17 2018 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. An Arctic cold front will move across the region this evening bringing snow showers with some embedded snow squalls. Any snow squall will be capable of producing a quick burst of heavy snow, which may reduce visibility and allow for a slick coating of snowfall on all surfaces. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A brief period of freezing rain is possible north of the Mohawk Valley and Capital Region Thursday night. A storm system will bring a widespread moderate to heavy rainfall to the region Thursday night through Friday. Gusty winds may accompany this storm, especially for the higher terrain. .SPOTTER INFORMATION STATEMENT... Spotters are requested to send snowfall reports to the National Weather Service at Albany.
In the hours before
Special weather statement, Dec 17, 7:23 PM EST, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Albany NY
723 PM EST MON DEC 17 2018
NYZ049-050-052-053-059>061-066-180100-
Eastern Dutchess-Eastern Albany-Eastern Columbia-Western
Rensselaer-Eastern Schenectady-Eastern Greene-Western
Columbia-Southern Saratoga-
723 PM EST MON DEC 17 2018
...AN AREA OF HEAVY SNOW WITH EMBEDDED SNOW SQUALLS WILL AFFECT
SOUTHEASTERN SCHENECTADY... NORTHEASTERN DUTCHESS...COLUMBIA...
EASTERN ALBANY...NORTHEASTERN GREENE...SOUTH CENTRAL SARATOGA
AND SOUTHWESTERN RENSSELAER COUNTIES...
At 721 PM EST, an area of heavy snow with embedded snow squalls was
located along a line extending from Scotia to near Philmont.
Movement was southeast at 25 mph.
Winds in excess of 30 mph are possible with this area of heavy snow.
This area of heavy snow will be near...
Claverack, Philmont and Claverack-Red Mills around 725 PM EST.
Copake around 735 PM EST.
Albany around 745 PM EST.
Latham and Loudonville around 750 PM EST.
Cohoes and Watervliet around 755 PM EST.
Troy, Menands, Green Island and Wynantskill around 800 PM EST.
Other locations impacted by this area of heavy snow include Shakers,
Bleecker Stadium, Brookview, Ancramdale, Glenridge, Van Hoesen
Station, Harding Crossing, Burden, Beckers Corners and Rossman.
This includes the following highways...
Interstate 90 between exits 10 and 25, and near exit 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 21B and 7, and between exits 8A and 9.
Interstate 787 between exits 1 and 9.
Icy roads are possible as the snow melts on the roads then quickly
refreezes.
LAT...LON 4207 7387 4250 7390 4282 7401 4289 7408
4289 7378 4255 7355 4249 7357 4249 7351
4247 7350 4192 7350
TIME...MOT...LOC 0021Z 279DEG 21KT 4282 7397 4219 7364
JECSpecial weather statement, Dec 17, 7:56 PM EST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Albany NY
756 PM EST MON DEC 17 2018
CTZ001-MAZ001-025-NYZ040-048>054-059>061-066-180200-
Northern Litchfield-Northern Berkshire-Southern Berkshire-Eastern
Columbia-Western Rensselaer-Western Columbia-Eastern
Rensselaer-Western Schenectady-Montgomery-Southern Saratoga-Western
Albany-Eastern Dutchess-Eastern Albany-Eastern Schenectady-Eastern
Greene-
756 PM EST MON DEC 17 2018
...AN AREA OF HEAVY SNOW WITH EMBEDDED SNOW SQUALLS WILL AFFECT
NORTHERN LITCHFIELD...BERKSHIRE...SCHENECTADY...NORTHEASTERN
DUTCHESS... COLUMBIA...ALBANY...SOUTHWESTERN SARATOGA AND SOUTHERN
RENSSELAER COUNTIES...
At 753 PM EST, an area of heavy snow was located along a line
extending from Rotterdam to Housatonic. Movement was southeast at 50
mph.
Winds in excess of 30 mph are possible with this area of heavy snow.
This area of heavy snow and embedded snow squalls will be near...
Great Barrington, Sheffield and Housatonic around 800 PM EST.
Watervliet, Rensselaer, Menands, Green Island, Otis and
Sandisfield around 810 PM EST.
East Greenbush, Castleton-On-Hudson and Wyantskill around 815 PM
EST.
Nassau, Tolland, West Sand Lake and Averill Park around 820 PM
EST.
Stephentown around 830 PM EST.
New Lebanon and Hancock around 835 PM EST.
Pittsfield and Lenox around 845 PM EST.
Lee around 850 PM EST.
Other locations impacted by this area of heavy snow include Shakers,
Bleecker Stadium, Brookview, South Canaan, Glenridge, Hoffmans, Van
Hoesen Station, Beckers Corners, Garrison Manor and Quaker Street.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 10 and 26.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 21A and 7, and between exits 8A and 9.
Interstate 787 between exits 1 and 9.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
A rapid drop in temperatures will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
LAT...LON 4185 7295 4186 7351 4244 7383 4276 7425
4279 7425 4279 7429 4297 7401 4270 7341
4227 7300 4209 7307 4204 7306 4204 7301
4197 7303 4197 7289
TIME...MOT...LOC 0053Z 300DEG 44KT 4276 7397 4224 7335
JECSpecial weather statement, Dec 17, 8:11 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Albany NY
811 PM EST MON DEC 17 2018
NYZ038-040-180145-
Southern Herkimer-Montgomery-
811 PM EST MON DEC 17 2018
...A SNOW SQUALL WILL AFFECT SOUTHERN HERKIMER AND WESTERN MONTGOMERY
COUNTIES...
At 810 PM EST, a snow squall was located along a line extending from
near Ames to near Ilion. Movement was south at 25 mph.
Winds in excess of 30 mph are possible with this squall.
This squall will be near...
West Winfield around 825 PM EST.
Other locations impacted by this squall include Jersalem Hill, West
Frankfort, Spinnerville, Corrado Corners, Cedar Lake, North Ilion,
Gulph, South Columbia, South Ilion and Mindenville.
This includes Interstate 90 between exits 29A and 30.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
A rapid drop in temperatures will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
LAT...LON 4310 7518 4301 7463 4294 7469 4283 7461
4282 7462 4283 7465 4290 7488 4284 7489
4282 7491 4291 7510 4286 7514 4286 7521
4305 7522
TIME...MOT...LOC 0110Z 338DEG 23KT 4285 7465 4300 7508
JECSpecial weather statement, Dec 17, 8:17 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
817 PM EST MON DEC 17 2018
NYZ040-047-048-051-180200-
Schoharie-Western Schenectady-Montgomery-Western Albany-
817 PM EST MON DEC 17 2018
...A SNOW SQUALL WILL AFFECT SOUTHWESTERN SCHENECTADY...WEST CENTRAL
ALBANY...NORTHERN SCHOHARIE AND MONTGOMERY COUNTIES...
At 817 PM EST, a snow squall was located along a line extending from
near Delanson to Ames. Movement was south at 20 mph.
Winds in excess of 30 mph are possible with this squall.
This squall will be near...
Central Bridge around 835 PM EST.
Schoharie around 840 PM EST.
Cobleskill around 845 PM EST.
Berne and Richmondville around 855 PM EST.
Other locations impacted by this squall include Charleston, East
Berne, Zeh Corners, Cook Corners, Beekman Corners, West
Richmondville, Fultonville, Seward, Rockwell Corners and West Berne.
This includes the following highways...
Interstate 88 between exits 20 and 23.
Interstate 90 between exits 27 and 29.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
A rapid drop in temperatures will lead to the rapid formation of
black ice on area roadways. Black ice is nearly impossible to see and
roadways may appear wet. Please use extreme caution, especially on
bridges, overpasses and around curves. Allow plenty of stopping
distance and avoid braking suddenly.
LAT...LON 4294 7469 4298 7446 4292 7409 4279 7428
4279 7425 4276 7424 4261 7406 4262 7463
4265 7463 4274 7467 4279 7467 4283 7465
4285 7471
TIME...MOT...LOC 0117Z 347DEG 17KT 4280 7425 4281 7459
JECSpecial weather statement, Dec 17, 8:57 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
857 PM EST MON DEC 17 2018
NYZ040-047-048-051>054-058>061-180245-
Eastern Albany-Eastern Columbia-Western Rensselaer-Eastern
Greene-Western Columbia-Western Greene-Schoharie-Eastern
Rensselaer-Western Schenectady-Montgomery-Western Albany-
857 PM EST MON DEC 17 2018
...AN AREA OF HEAVY SNOW WILL AFFECT SOUTHWESTERN SCHENECTADY...
NORTHEASTERN COLUMBIA...ALBANY...NORTHEASTERN GREENE...SCHOHARIE...
SOUTH CENTRAL MONTGOMERY AND SOUTHWESTERN RENSSELAER COUNTIES...
At 855 PM EST, an area of heavy snow was located along a line
extending from near Richmondville to near Berne to Nassau. Movement
was southeast at 50 mph.
Winds in excess of 30 mph and rapidly dropping visibility are
expected with this area of heavy snow. A quick half inch of snow may
accumulate in a short amount of time, leading to slippery roads.
Locations impacted include...
Albany, East Greenbush, Rensselaer, Cobleskill, Chatham, Nassau,
Delmar, Jefferson, New Baltimore, Westerlo, Ravena, Coxsackie, Berne,
Voorheesville, New Lebanon, Valatie, Altamont, Austerlitz,
Middleburgh and Castleton-On-Hudson.
This includes the following highways...
Interstate 88 between exits 20 and 23.
Interstate 90 between exits 10 and 8.
Interstate 87 between exits 21B and 23.
Interstate 787 between exits 1 and 4.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow covered roads. Slow down and allow extra time when
traveling.
LAT...LON 4262 7463 4274 7467 4282 7466 4283 7438
4266 7391 4266 7359 4247 7337 4230 7343
4244 7463 4253 7470
TIME...MOT...LOC 0155Z 293DEG 62KT 4269 7465 4255 7416 4251 7360
JPVSpecial weather statement, Dec 17, 8:58 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Albany NY
858 PM EST MON DEC 17 2018
MAZ001-025-180245-
Northern Berkshire-Southern Berkshire-
858 PM EST MON DEC 17 2018
...AN AREA OF HEAVY SNOW AND EMBEDDED SNOW SQUALLS WILL AFFECT
CENTRAL BERKSHIRE COUNTY...
At 857 PM EST, an area of heavy snow was located along a line
extending from near Lenox to near Otis. Movement was southeast at 55
mph.
Winds in excess of 30 mph are possible with this area of heavy snow.
This area of heavy snow will be near...
Otis around 915 PM EST.
Other locations impacted by this area of heavy snow include
Barkerville, Mahkeenac Heights, Tyringham, North Otis, Washington,
Glendale, Tanglewood, New Lenox, Williamsville and Lenox Dale.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
Icy roads are possible as the snow melts on the roads then quickly
refreezes.
LAT...LON 4215 7303 4215 7307 4211 7307 4229 7344
4251 7335 4237 7306 4233 7306 4231 7303
4231 7300 4225 7300
TIME...MOT...LOC 0157Z 306DEG 48KT 4235 7333 4220 7302
JECThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 7:56 PM EST | Special Weather Statement | ALY | Berkshire | 64 min |
| Dec 17, 8:58 PM EST | Special Weather Statement | ALY | Berkshire | 47 min |
| Dec 17, 9:47 PM EST | Special Weather Statement | ALY | Berkshire | 28 min |
| Dec 17, 10:59 PM EST | Special Weather Statement | ALY | Berkshire | 61 min |
Nearby
Snow Squall Warnings in Massachusetts, 2018Every snow squall warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.